Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 344, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 25, 2004, 12:16 AM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 12:16 AM CDT (05:16 UTC)
- Expired
- Oct 25, 2004, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 250518 FFWSAT TXC271-250815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1216 AM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KINNEY * UNTIL 315 AM CDT * AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 15 MILES SOUTHEAST OF ALAMO VILLAGE. * LOCATIONS IN THE WARNING INCLUDE ALAMO VILLAGE. THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 1.5 INCHES PER HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND - DONT DROWN. LAT...LON 2910 10065 2911 10013 2961 10013 2961 10067 $$
1 follow-up statement
000 WGUS74 KEWX 250729 FFSSAT TXC271-250815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 AM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM CDT FOR KINNEY COUNTY... AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NORTH OF ALAMO VILLAGE. THUNDERSTORMS WERE PRODUCING RAINFALL RATES UP TO 2.5 INCHES PER HOUR. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2910 10065 2911 10013 2961 10013 2961 10067 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 11:00 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 24, 11:00 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT SUN OCT 24 2004 .UPDATE... CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT AND GRIDS TO BE UPDATED. && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND GRID PRODUCTS UPDATED. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 24, 6:56 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 20 E SAN ANTONIO 29.46N 98.17W
10/24/2004 1.00 INCH BEXAR TX AMATEUR RADIO
HAM SPOTTER MEASURED NICKLE TO QUARTER SIZE HAIL AT SAINT
HEDWIG
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Oct 24, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 43 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| Oct 24, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 67 min |
| Oct 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 56 min |
| Oct 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| Oct 25, 2:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| Oct 25, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Real | 53 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.